I had the exact symtoms when it all started in end of September this year, i thought i had another urinary infection that affected my kidneys.
It started with terrible chest pain after a cold where i've been to bed for 5 days, i thought it was the cold that caused the chest pain but i was wrong.
The acid had been laying around in my esophagus when i was sick and irritated the lining, as soon as i tried to bend my upper body i couldn't as it hurted so much.
Also i had the intense burning in the middle of my stomach and it was many times all over the stomach and it even felt down the legs, it felt like acid moving around, i was so bad i sweated all the time because it was so hot in my stomach.
I went to my doctor and she tought it was another infection, i got Ciprofloxacin and it took away some of the most intense burning so i went back and she asked me if i had a soar throat, not much i told her, she put me on Omeprazole and it did help on the 3rd day but i developed terrible side effects on the 11th day so i had to stop, since then i can't take any PPIs or H2's, tried them all, same response from my body, it doesn't like it.
I've been worrying to death as i had GERD 20 years ago which healed after 6 months or so, but this time was worse, the extreme burning in the stomach is not fun at all.
My doctor sent me for a endoscopy and i haven't heard back yet due to holidays but i have been PPI free since did the endoscopy which is 3 weeks now, i can live without them but it's tough but i beleive the body can fix this with time if you do the lifestyle changes needed to eat right and so on which i've done now the last couple of months.
Hang in there, i beleive many doctors doesn't make a big deal of this but many of us can't tolerate the meds and needs proper support.
I am now healing myself and going the right way slowly, i beleive taking PPIs make things worse in some people, i have noticed with PPIs you get rebound even from 1 or 2 days, everytime i stopped i get terrible acid production for a few days only on 1 pill and then stopped, they make more harm than help and there even a Danish research document that explains that PPIs can cause life-long dependence due to over production of acid when you stop, how fun is that?
Post Edited (lanab) : 12/28/2011 5:54:18 AM (GMT-7)